Alert archive / Nebraska / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 11, 2004, 12:57 AM CDT for Red Willow County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 12:57 AM CDT (05:57 UTC)
- Expired
- Jul 11, 2004, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 110557 FFWGLD NEC145-110900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1257 AM CDT SUN JUL 11 2004 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... RED WILLOW COUNTY IN SOUTHWEST NEBRASKA * UNTIL 400 AM CDT * AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 4 MILES SOUTH OF INDIANOLA... MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCOOK...LEBANON...DANBURY AND BARTLEY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 4033 10076 4000 10074 4001 10020 4033 10020 $$ LOCKHART
2 follow-up statements
000 WGUS73 KGLD 110751 FFSGLD NEC145-110900- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 250 AM CDT SUN JUL 11 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 AM CDT FOR RED WILLOW COUNTY... AT 150 AM MDT (250 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE POSSIBLE FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS. ONE TO TWO INCHES OF RAINFALL HAS FALLEN IN THE PAST THREE HOURS SOUTH OF HIGHWAY 34...AND TWO TO THREE INCHES ALONG HIGHWAY 89 FROM DANBURY TO LEBANON. ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN AN INCH AS THE HEAVIER RAIN HAS MOVED EAST. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4033 10076 4000 10074 4001 10020 4033 10020 $$ JDK
000 WGUS73 KGLD 110858 FFSGLD NEC145-110905- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 358 AM CDT SUN JUL 11 2004 ...THE FLASH FLOOD WARNING FOR RED WILLOW COUNTY WILL EXPIRE AT 400 AM CDT... LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUES TO FALL ACROSS RED WILLOW COUNTY...HOWEVER THE HEAVY RAINFALL HAS MOVED OUT OF THE COUNTY. UP TO A QUARTER OF AN INCH OF ADDITIONAL RAIN MAY FALL THROUGH 5 AM CDT...BUT WILL BE ENDING FROM WEST TO EAST. NO REPORTS OF FLOODING HAVE BEEN RECEIVED...SO THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4033 10076 4000 10074 4001 10020 4033 10020 $$ JDK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:22 PM CDT, 9 hours 35 minutes earlier.
Area forecast discussion, Jul 10, 3:22 PM CDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 222 PM MDT SAT JUL 10 2004 .DISCUSSION...MAIN CONCERN IS HEAVY RAINFALL TONIGHT AND POSSIBLE FLOODING ALONG THE FRENCHMAN CREEK AND REPUBLICAN RIVERS IN SOUTHWEST NEBRASKA. OTHER FLOODING OR FLASH FLOODING MAY OCCUR IN DECATUR AND NORTON COUNTIES KANSAS...SHOULD THEY RECEIVE MORE THAN ONE INCH OF RAIN TONIGHT. WILL ISSUE A FLOOD WATCH FOR THESE AREAS. SOUTHWEST FLOW AND MONSOONAL MOISTURE CONTINUES TO IMPINGE ON THE HIGH PLAINS AT THE EDGE OF A BROAD UPPER LEVEL RIDGE THAT SPRAWLS OVER THE SOUTHERN U.S. A WELL DEFINED SHORTWAVE TROF IS SEEN MOVING THROUGH CENTRAL COLORADO THIS AFTERNOON. NEARLY SATURATED MID LEVEL AIR SEEN ON SOUNDINGS FROM EL PASO TO DENVER...WHEN COMBINED WITH LOW LEVEL DEWPOINTS IN THE MID 60S...WILL YIELD PRECIPITABLE WATERS AROUND OR EVEN ABOVE 1.50 INCHES...JUST ABOUT AS HIGH AS IT GETS AROUND HERE. IN ADDITION...STEEP LAPSE RATES BELOW 500 MB ARE RESULTING IN MODERATE TO STRONG INSTABILITY. STRONG UPDRAFTS INTERACTING WITH ABUNDANT MOISTURE ALOFT MAY RESULT IN EXTREMELY EFFICIENT RAIN PRODUCING THUNDERSTORMS THIS EVENING AND OVERNIGHT. A FEW STORMS MAY BECOME SEVERE IN TERMS OF LARGE HAIL AND ISOLATED DAMAGING WINDS...BUT WARM TEMPERATURE PROFILES DO NOT FAVOR WIDESPREAD HAIL. THE MAIN THREAT WILL BE EXCESSIVE RAINFALL. CONVECTIVE TEMPERATURES HAVE NEARLY BEEN REACHED OVER NORTHEAST COLORADO...AND WIDESPREAD CUMULUS ARE FORMING. THE UPPER LEVEL SHORTWAVE WILL PROVIDE A SOURCE OF LIFT TO KEEP STORMS PROPPED UP THROUGH THE CAP WELL INTO THE NIGHTTIME HOURS. MODELS DIFFER ON SURFACE PATTERN AND EXACT LOCATION OF HEAVY RAINFALL. THE 12Z GFS PRODUCES A QPF BOMB OVER NEBRASKA TONIGHT...SUGGESTING AN ORGANIZED MCS MAY FORM. THAT PARTICULAR MODEL RUN WOULD KEEP THE HEAVY RAINFALL NORTH OF OUR AREA...BUT IT APPEARS TO HAVE THE SURFACE INSTABILITY AXIS TOO FAR NORTH. WITH STORM MOTIONS AT OR BELOW 15 KNOTS...EXPECT TO SEE SOME PROPAGATION OF STORMS TO THE RIGHT OF THE MEAN WIND TOWARD THE INSTABILITY AXIS. OBSERVATIONS SHOW THE BEST INSTABILITY ALONG AND NORTH OF A LINE FROM YUMA COLORADO TO GOVE KANSAS. WILL GO WITH HIGHEST POPS NORTH OF THIS LINE...INCLUDING LIKELY POPS ALONG THE KS/NE BORDER...A STRATEGY WHICH APPEARS TO HAVE SUPPORT FROM THE RUC AND 18Z ETA. SCATTERED STORMS WILL BE POSSIBLE ACROSS THE REST OF THE AREA. MODELS ARE THEN IN GOOD AGREEMENT THAT THE UPPER LEVEL RIDGE WILL BUILD NORTHWARD OUT OF OKLAHOMA AND SUPPRESS ALL BUT ISOLATED THUNDERSTORM ACTIVITY SUNDAY THROUGH TUESDAY. TEMPERATURES WILL WARM TO THE MID AND UPPER 90S. GFS MOS GUIDANCE SUGGESTS LOWER 100S POSSIBLE AS EARLY AS SUNDAY. I HAVE UNDERCUT THE GUIDANCE SIGNIFICANTLY...THOUGH...OWING TO SOUTHEASTERLY WINDS AND RESIDUAL SURFACE MOISTURE. WENT CLOSER TO MOS ON MONDAY AND TUESDAY...WHEN THE CENTER OF HIGH PRESSURE AT BOTH 700 AND 500 MB IS DIRECTLY OVERHEAD. THE RESULTING SUBSIDENCE SHOULD ALLOW MUCH OF THE AREA TO REACH 100 DEGREES...BUT A WEAK COLD FRONT IS EXPECTED TO STALL JUST SOUTH OF THE NEBRASKA BORDER MONDAY AFTERNOON. THIS WILL KEEP THE NORTHERN COUNTIES JUST A COUPLE DEGREES COOLER. A MORE SIGNIFICANT FRONT IS EXPECTED DURING THE DAY THURSDAY. THIS WILL INTRODUCE RAIN CHANCES INTO THE EXTENDED FORECAST THURSDAY AND FRIDAY...WITH UPSLOPE CONVECTION MOVING OFF THE HIGH TERRAIN OF WYOMING AND COLORADO. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH FOR DECATUR AND NORTON COUNTIES UNTIL 18Z SUNDAY. NE...FLOOD WATCH FOR HITCHCOCK AND RED WILLOW COUNTIES UNTIL 18Z SUNDAY. CO...NONE. && BURKE
Hazardous weather outlook, Jul 10, 12:10 PM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR TYPO NATIONAL WEATHER SERVICE GOODLAND KS 1110 AM MDT SAT JUL 10 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1110 AM MDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE AIR MASS REMAINS VERY MOIST AND UNSTABLE ACROSS THE ENTIRE AREA. A RATHER STRONG UPPER LEVEL DISTURBANCE WILL MOVE IN FROM THE WEST THIS AFTERNOON...AND ACROSS THE REGION THIS EVENING. THIS DISTURBANCE COMBINED WITH THE HEATING OF THE DAY WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER WESTERN PORTIONS OF THE AREA. BY LATE THIS AFTERNOON...MOST OF THE THUNDERSTORMS WILL BE ALONG AND WEST OF A LINE FROM TRENTON NEBRASKA TO COLBY TO LEOTI. THE THUNDERSTORMS ARE THEN EXPECTED TO MOVE ACROSS THE REST OF THE AREA THIS EVENING. THE TEMPERATURE AND WIND PROFILE THROUGH THE MIDDLE LEVELS OF THE ATMOSPHERE DOES NOT FAVOR WIDESPREAD OCCURRENCES OF LARGE HAIL AND DAMAGING WINDS. HOWEVER...SINCE THE AIR MASS IS SO UNSTABLE AN ISOLATED INSTANCES OF LARGE HAIL AND WINDS OF 60 MPH OR MORE COULD OCCUR. BECAUSE OF THE VERY MOIST AIR MASS AND EXPECTED SLOW MOVEMENT OF THE STORMS...LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH THESE STORMS. ONE TO TWO INCHES OF RAINFALL COULD OCCUR IN A SHORT PERIOD OF TIME. THESE STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED LATE AFTERNOON OR EVENING THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY NIGHT. THE ONLY ORGANIZED SEVERE WEATHER THREAT FROM THESE STORMS APPEARS TO BE ISOLATED DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ALONG AND WEST OF A LINE FROM TRENTON TO COLBY TO LEOTI. ACTIVATION OF SPOTTERS MAY BE NEEDED OVER THE ENTIRE AREA TONIGHT. MWM/BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:26 PM CDT | Flash Flood Warning | GLD | Dundy | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.